MAUDE Adverse Event Report: BIOMET 3I NANOTITE TM TAPERED CERTAIN IMPLANT 5 X 11.5MM; DENTAL IMPLANT

BIOMET 3I NANOTITE TM TAPERED CERTAIN IMPLANT 5 X 11.5MM; DENTAL IMPLANT
Model Number NINT511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091); No Code Available (3191)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient sex unknown / not provided.Weight unknown / not provided.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.Summary reporting.
 
Event or Problem Description
It was reported that the patient noticed some mobility of the crown (b)(6) 2020 at tooth location #18, x-ray taken on (b)(6) 2020 reveals a large radiolucent area around the implant.The periodontal probing exceeded 10mm on the distal, lingual and buccal sides of the implant.Patient experienced pain, swelling and palpation.Implant was removed (b)(6) 2020.Crown was fabricated by restoring dentist.
 
Additional Manufacturer Narrative
Section "d4: device udi number" was submitted with udi # (b)(4) in error.Associated lot # 964336 was manufactured prior to 24-sep-2015, as a result, a udi number is not required.The following sections have been updated: g7: checked "follow-up".
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NANOTITE TM TAPERED CERTAIN IMPLANT 5 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10770667
Report Number0001038806-2020-01722
Device Sequence Number1902375
Product Code DZE
UDI-Device Identifier00844868011187
UDI-Public(01)00844868011187(17)150721(10)964336(241)NINT511
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/21/2015
Device Model NumberNINT511
Device Catalogue NumberNINT511
Device Lot Number964336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR